Georgia, 2003

Damaging Wind in Georgia, May 15, 2003

May 15, 2003 · NWS JAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 15, 1:40 PM EST, 29 minutes earlier.

Area forecast discussion, May 15, 1:40 PM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
240 PM EDT THU MAY 15 2003

CURRENT...A FEW THUNDERSTORMS BEGINNING TO FIRE OVER SOUTHEAST
GEORGIA AS SHORTWAVE MOVES ACROSS THE AREA. CLOUDS HAVE KEPT
INSOLATION DOWN A BIT ACROSS NORTHEAST FLORIDA WHICH HAS SLOWED DOWN
CU DEVELOPMENT. EXPECT ANY ACTIVITY THAT DEVELOPS IN FLORIDA TO
MAINLY BE ALONG EAST COAST SEA BREEZE. MAY ALSO SEE SOME STORMS DEVELOP
OVER MARION COUNTY AS WELL WITH SIGNIFICANT INSTABILITY AND SEA
BREEZE INTERACTIONS.

FORECAST...WX PATTERN NOT EXPECTED TO CHANGE A WHOLE LOT OVER NEXT
FEW DAYS. SFC BOUNDARY TO REMAIN NORTH OF CWA WITH UPPER IMPULSES
MAINLY STAYING NORTH AS WELL. MOISTURE WILL GRADUALLY INCREASE
ACROSS NORTHEAST FLORIDA AND WITH SOUTHWEST FLOW...EXPECT ISOLATED
TO SCATTERED AFTERNOON SHOWERS THROUGH THE WEEKEND...MAINLY IN
SOUTHEAST GEORGIA AND EASTERN HALF OF FL CWA.

EXTENDED...NO BIG CHANGES TO WEATHER PATTERN THROUGH EARLY NEXT
WEEK. FRONT MAY APPROACH AREA BY WED/THUR BUT TOO FAR OUT TO HAVE
ANY CONFIDENCE.

MARINE...WINDS ONLY ABOUT 10 KT ATTM WILL SHIFT TO SLY DIR AND
INCREASE TONIGHT. NO SIGNIFICANT CHANGES WITH PREVIOUS FCST.

FIRE WX...NO HIGHLIGHTS.

FCSTID =   25
AMG   65  88  67  90 /  60  40  40  30
SSI   70  85  68  85 /  50  40  40  30
JAX   67  88  68  88 /  40  30  30  30
SGJ   70  85  69  85 /  30  30  30  30
GNV   69  91  68  92 /  30  30  20  20
OCF   69  89  70  92 /  30  20  20  20

.JAX...
FL...NONE.
GA...NONE.

CAMP/SHASHY
Hazardous weather outlook, May 15, 10:35 AM EST, 3 hours 34 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-152230-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1135 AM EDT THU MAY 15 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SLIGHT RISK OF SEVERE STORMS IN SOUTHEAST GEORGIA...

SCATTERED THUNDERSTORMS MAY FORM OVER GEORGIA NORTH OF WAYCROSS WHERE
THERE IS A SLIGHT RISK OF SEVERE STORMS. SCATTERED THUNDERSTORMS ARE
ALSO EXPECTED FROM JACKSONVILLE SOUTHWARD TO PALATKA AND OCALA.

ISOLATED STORMS MAY BE SEVERE WITH HAIL AND STRONG WINDS THE MAIN
CONCERN. TAKE SHELTER IF HAZARDOUS WEATHER APPROACHES YOU.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH TUESDAY...
MAINLY IN THE AFTERNOON THROUGH EARLY EVENING. NO OTHER HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF ACTIVATE SHOULD WARNINGS BE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ECZ/ARS

In the hours before

Special weather statement, May 15, 1:33 PM EST, 36 minutes before
GAZ149-163-151900-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
233 PM EDT THU MAY 15 2003

...STRONG THUNDERSTORMS WILL IMPACT CLINCH AND COFFEE COUNTIES
THROUGH 3 PM...

AT 233 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 11 MILES NORTHWEST OF HOMERVILLE...OR
ABOUT 10 MILES SOUTH OF PEARSON...MOVING SOUTHEAST AT 25 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HOMERVILLE AND
ARGYLE THROUGH 300 PM EDT. GUSTY WINDS OF 45 TO 55 MPH AND SMALL
HAIL CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

SHASHY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clinch

When
May 15, 2:09 PM EST
Where
Clinch County, Homerville
Measured
60 kt (69 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
31.033, -82.750

Multiple windows broken on northwest side of town.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354862.